Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 21, 2007, 4:03 PM MDT for Logan County, Phillips County, Colorado. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2007, 4:03 PM MDT (22:03 UTC)
- Expired
- Apr 21, 2007, 4:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Logan County, CO, Phillips County, CO
The radar
The Goodland radar (KGLD), 160 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 4:08 PM MDT | HAIL 0.88 | 5 Wsw Haxtun, CO | |
| Apr 21, 4:11 PM MDT | HAIL 1 | Ese Haxtun, CO | |
| Apr 21, 4:15 PM MDT | HAIL 1.25 | 5 Ese St Petersburg, CO | 1.6 INCHES OF PRECIPITATION ALONG WITH 3 INCHES OF HAIL ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 12:57 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 212204 SVRBOU COC075-095-212230- /O.NEW.KBOU.SV.W.0007.070421T2203Z-070421T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 403 PM MDT SAT APR 21 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PHILLIPS COUNTY IN NORTHEAST COLORADO SOUTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 430 PM MDT * AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HAXTUN...OR ABOUT 21 MILES WEST OF HOLYOKE...MOVING NORTH AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAXTUN. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS STORM HAS PRODUCED HAIL UP TO NICKEL SIZE AND NEARLY AN INCH OF RAIN IN LESS THAN AN HOUR BETWEEN 330 AND 4 PM IN SOUTHEAST LOGAN COUNTY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR NORTHEAST COLORADO. LAT...LON 4046 10282 4046 10264 4073 10253 4075 10277 $$
1 follow-up statement
000 WWUS55 KBOU 212219 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 419 PM MDT SAT APR 21 2007 COC075-095-212230- /O.CON.KBOU.SV.W.0007.000000T0000Z-070421T2230Z/ PHILLIPS CO-LOGAN CO- 419 PM MDT SAT APR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTHEASTERN LOGAN AND WESTERN PHILLIPS COUNTIES... AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF DAILEY...OR ABOUT 22 MILES WEST OF HOLYOKE...MOVING NORTH AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAXTUN. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED WEST OF HIGHLAND CENTER. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR NORTHEAST COLORADO. LAT...LON 4046 10282 4046 10264 4073 10253 4075 10277 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:00 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 21, 3:00 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT SAT APR 21 2007 .SHORT TERM...ELONGATED SURFACE LOW SITUATED NORTHEAST TO SOUTHWEST ACROSS PLAINS...AS NOTED BY SURFACE ANALYSIS. SATELLITE SHOWING UPPER TROUGH OVER GREAT BASIN. DECENT SHEAR OVER FAR EASTERN ZONES DRYLINE ALONG A STERLING TO AKRON LINE...WITH 40+ DEGREE DEWPOINTS EAST OF THIS LINE. SEDGWICK AND PHILLIPS COUNTIES ALREADY IN TORNADO WATCH. SOME CONCERN THAT DRYLINE MAY MOVE WESTWARD. BUT AS UPPER TROUGH MOVES INTO CWA THIS EVENING...SURFACE LOW AND SEVERE THREAT SHOULD SHIFT EAST WITH SURFACE WINDS BECOMING NORTHWEST. FOR TONIGHT...TROUGH WILL MOVE OVER THE AREA ALONG WITH BATCH OF DECENT QG ASCENT. SHOULD SEE A PERIOD OF MEASURABLE PRECIPITATION THIS EVENING...WITH SOME ACCUMULATING SNOWFALL FOR THE MOUNTAINS. MODELS DEPICT FAIRLY WIDESPREAD AREA OF QPF...THOUGH AMOUNTS MAY BE A BIT OVERDONE. AT ANY RATE...IT LOOKS LIKE LIKELY POPS FOR PLAINS LOOKS WARRANTED DESPITE THE NORTHWESTERLIES. WILL KEEP THE MENTION OF THUNDER FOR THE PLAINS AS WELL BASED ON LIFT AND FAIRLY STEEP LAPSE RATES. TROUGH PROGGED TO MOVE NORTHEAST INTO KANSAS/NEBRASKA BY 12Z SUNDAY. SHOULD SEE A MARKED DECREASE IN PRECIPITATION AS A RESULT AS CWA WILL BE ON THE SUBSIDENT AREA OF THE SYSTEM. WILL DROP THE ISOLD MTN -SHSN FOR SUNDAY MORNING. SHORT WAVE RIDGE BUILDS OVER AREA DURING DAY AS TROUGH CONTINUES ITS NORTHEAST TREK. SHOULD SEE WINDS DECREASE MOST AREAS AS A RESULT. TEMPERATURES SIMILAR FOR SUNDAY...AS TEMPERATURE AND THICKNESS PROGS SHOW LITTLE CHANGE FROM TODAYS READINGS. .LONG TERM...FOR SUNDAY NIGHT...THE UPPER RIDGE IS PROGGED TO SHIFT TO THE EAST WITH A SOUTHWESTERLY FLOW DEVELOPING OVR THE CWFA. THE NEXT PACIFIC STORM SYSTEM IS FCST TO TO MOVE INTO THE GREAT BASIN MONDAY MORNING...THEN SHIFT EAST IN THE VICINTY OF NERN NEW MX BY MIDDAY TUESDAY. THAT IS ACCORDING TO THE GFS ENSEMBLES. THE LATEST WRF IS SLOER AND DEEPER WITH THE SYSTEM WHILE ECMWF HAS THE UPPER LOW OVER ECENTRAL CO AT THE SAME TIME. AS A RESULT THE DURATION AND INTENSITY OF PCPN ARE BOTH STILL IN QUESTION. THE IDEAL LOCATION FOR PCPN WILL FAVOR THE GFS SOLUTION...WHILE EITHER OF THE OTHER MDL SOLUTIONS WILL LESSEN THE PROSPECTS FOR PCPN ALONG THE FRONT RANGE. BASED ON THE RECENT PERFORMANCE OF THE MDLS I WL NOT PUSH THE ENVELOPE ANY FURTHER WITH THE POPS FOR MONDAY NIGHT/TUESDAY AND WILL LEAVE THE GRIDS AS IS AT THIS TIME. IF THE GFS SOLUTION VERIFIES THEN THE BEST CHC FOR HEAVY SNOW WILL LIKELY BE ABOVE 8000 FEET. AS FOR THE REST OF THE EXTENDED PERIOD...A SHORT WAVE RIDGE WILL ALLOW FOR DRIER AND WARMER CONDITIONS ON WEDNESDAY. THE NEXT SYSTEM IS PROGGED TO MOVE ACROSS CO LATE THURSDAY INTO FRIDAY. .BOU WATCHES/WARNINGS/ADVISORIES...NONE. D-L/COOPER
Hazardous weather outlook, Apr 21, 11:13 AM MDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1113 AM MDT SAT APR 21 2007 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1113 AM MDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SYSTEM WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. WINDS ACROSS THE PLAINS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND BECOME GUSTY AT TIMES. SOME THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON...MAINLY EAST OF THE DENVER AREA. A FEW STORMS COULD BECOME SEVERE EAST OF A STERLING TO LIMON LINE...WITH HAIL AND GUSTY WINDS THE MAIN THREAT. A TORNADO OR TWO CANNOT BE RULED OUT GIVEN THE ADEQUATE WIND SHEAR IN THE ATMOSPHERE. IN THE HIGH COUNTRY...SHOWER ACTIVITY WILL BECOME MORE WIDESPREAD AS THE DAY PROGRESSES WITH SOME AREAS ABOVE NINE THOUSAND FEET SEEING A COUPLE INCHES OF SNOW ACCUMULATION. THE PRECIPITATION WILL DECREASE AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL RETURN TO THE HIGH COUNTRY MONDAY THROUGH TUESDAY NIGHT AS THE NEXT...IN A SERIES OF PACIFIC STORM SYSTEMS...MOVES ACROSS THE STATE. ALTHOUGH TEMPERATURES WILL BE COLD ENOUGH FOR SNOW IN THE MOUNTAINS AND HIGHER FOOTHILLS...LOWER ELEVATIONS SHOULD SEE MAINLY RAINFALL MONDAY AFTERNOON THROUGH TUESDAY NIGHT. DRY AND WARMER CONDITIONS SHOULD RETURN TO THE OUTLOOK AREA ON WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. ANOTHER SYSTEM COULD IMPACT THE REGION THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/FMC
In the hours before
Local storm report, Apr 21, 3:43 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
343 PM MDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 8 SW HAXTUN 40.56N 102.74W
04/21/2007 M0.88 INCH LOGAN CO TRAINED SPOTTER
&&
JKLocal storm report, Apr 21, 3:52 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
352 PM MDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 7 N LONE STAR 40.45N 102.84W
04/21/2007 M0.75 INCH LOGAN CO TRAINED SPOTTER
0325 PM HAIL 5 WSW HAXTUN 40.61N 102.72W
04/21/2007 M0.75 INCH LOGAN CO TRAINED SPOTTER
0342 PM HAIL 8 SW HAXTUN 40.56N 102.74W
04/21/2007 M0.88 INCH LOGAN CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:33 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 27 min |
| Apr 21, 4:17 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 28 min |
| Apr 21, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 38 min |
| Apr 21, 4:31 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 29 min |
| Apr 21, 5:01 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 44 min |
| Apr 21, 5:35 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.